Connecticut, 2008Strong Wind in Connecticut, January 9, 2008
January 9, 2008 · NWS OKX · 1 event in 1 county or zone
Gusty west to northwest winds behind a cold front caused a building under construction to partially collapse.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty west to northwest winds behind a cold front caused a building under construction to partially collapse.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jan 9, 12:02 PM EST, 49 minutes earlier.
Area forecast discussion, Jan 9, 12:02 PM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1202 PM EST WED JAN 9 2008
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON. HIGH PRESSURE
BRIEFLY RETURNS IN ITS WAKE TONIGHT INTO THURSDAY...THEN ANOTHER
STORM SYSTEM WILL TRACK THROUGH THE REGION THURSDAY NIGHT INTO EARLY
FRIDAY. HIGH PRESSURE THEN RETURNS FOR THE WEEKEND. A COASTAL LOW
MAY PASS SOUTH OF THE AREA SUNDAY NIGHT INTO MONDAY WITH A WINTRY
MIX OF PRECIPITATION POSSIBLE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD FRONT WILL PUSH THROUGH THE REGION EARLY THIS AFTERNOON.
A BAND OF PRE-FRONTAL SHOWERS WAS PASSING TO THE EAST ACROSS FAR
EASTERN LONG ISLAND AND CT...FOLLOWED BY ANOTHER NARROW BAND OF
CLOUDS AND ISOLATED SHOWERS MARKING THE ACTUAL FRONT EXTENDING FROM
WESTERN CT INTO NORTH CENTRAL NJ. HAD THOUGHT ABOUT DROPPING WIND
ADVISORY...BUT EARLIER OBS OVER EASTERN PA STILL SHOWED SOME
ISOLATED GUSTS OVER 45 MPH...SO WILL PLAY IT CAUTIOUSLY AND KEEP
WIND ADVISORY IN EFFECT FOR SIMILAR GUSTS FOR A BRIEF TIME WITH OR
FOR AN HOUR OR SO AFTER COLD FROPA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
HIGH PRESSURE WILL SETTLE JUST SOUTH OF THE REGION TONIGHT AND
THURSDAY. THIS WILL PROVIDE US WITH A BRIEF WINDOW OF DRY
WEATHER...BEFORE THE NEXT SYSTEM APPROACHES BY THURSDAY NIGHT.
WITH MAINLY SUNNY SKIES...THURSDAY WILL REMAIN ABOVE NORMAL
TEMPERATURE WISE...ALTHOUGH SIGNIFICANTLY COOLER THAN WHAT WE HAVE
SEEN SO FAR THIS WEEK.
THE NEXT LOW PRESSURE SYSTEM WILL TRACK THROUGH THE OHIO RIVER
VALLEY THURSDAY NIGHT AND THE GREAT LAKES INTO QUEBEC ON
FRIDAY...CONTINUING THE TREND OF THE WINTER OF INSIDE RUNNERS.
WITH WARMER THAN NORMAL TEMPERATURES AND THE INLAND STORM
TRACK...WE ARE LOOKING AT ANOTHER RAIN EVENT. IT MAY BE POSSIBLE
THAT IT COULD BE COLD ENOUGH FOR FROZEN PRECIP TO OCCUR WELL NORTH
AND WEST OF THE CITY...BUT HAVE NOT INCLUDED IN THE FORECAST AT
THIS POINT. AT THIS POINT...AM KEEPING TEMPERATURE ABOVE FREEZING
THURSDAY NIGHT FOR ALL AREAS. EVAPORATIVE COOLING COULD COOL THE
COLUMN ENOUGH TO LET A FEW SNOWFLAKES OR SLEET PELLETS MAKE IT TO
THE SURFACE...BUT TOO EARLY TO HAVE ENOUGH CONFIDENCE TO RELY UPON
RH THROUGH THE LAYER...AS THE SOUNDING LOOKS WARM AT THIS POINT.
THIS SYSTEM WILL BE ANOTHER QUICK MOVING SYSTEM...SO EXPECT THE
COLD FRONT AND DRY SLOT TO SWING INTO THE REGION AS QUICKLY AS
FRIDAY MORNING. SKIES WILL LIKELY CLEAR FRIDAY AFTERNOON...AND
DIURNAL TIMING MAY WIND UP BEING SIMILAR TO THE FRONT TODAY AS FAR
AS ENDING TIME. THERE WILL BE MORE MOISTURE WITH THE SYSTEM THU
NIGHT INTO FRIDAY...SO THE PRECIPITATION SHIELD SHOULD BE
SIGNIFICANTLY LARGER...THUS THE EARLIER STARTING TIME AND HIGHER
POPS.
HIGH PRESSURE RETURNS SATURDAY...WITH A COOLER AIRMASS...RETURNING
TEMPERATURES BACK DOWN TOWARD CLIMATOLOGICAL NORMAL.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
AS UPPER LEVEL ENERGY DIVES SOUTHWARD ON BACK SIDE OF TROUGH...MOST
MODELS DEVELOP SURFACE LOW PRESSURE WELL TO THE SOUTH NEAR
FL...AND TRACK THIS LOW NORTHEAST OUT OVER THE WESTERN ATLANTIC.
FEEL 12Z GFS TOO FAR WEST NOW WITH THIS SURFACE LOW TRACK...AND
PREFER CONSENSUS OF ECMWF/AND GFS ENSEMBLE. WILL KEEP POPS AT
CHANCE FOR NOW GIVEN UNCERTAINTY WITH PLENTY OF TIME TO FINE TUNE.
TIMING OF SUNDAY NIGHT INTO EARLY MONDAY WOULD SUGGEST BOUNDARY
LAYER SHOULD BE COLD ENOUGH TO SUPPORT MAINLY SNOW FOR THE AREA.
WILL MIX IN RAIN...ESPECIALLY MONDAY AFTERNOON...AS SFC TEMPS WARM
A BIT.
ONCE THIS LOW DEPARTS LATER MONDAY...SHOULD REMAIN DRY BUT
SEASONABLY CHILLY MONDAY NIGHT AND TUESDAY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
STRONG SOUTHERLY FLOW AHEAD OF APPROACHING COLD FRONT HAS ALLOWED
IFR OR LOWER MARINE STRATUS/FOG TO ADVECT INTO TERMINALS FROM KLGA-
KJFK AND EAST. ADDITIONALLY 60-65 KT 1-1.5 KFT SW JET BEGINNING TO
MOVE INTO THE REGION...WITH LLWS INCREASING. SOUTHERLY SURFACE
FLOW OF 15 TO 25 KT WITH GUSTS UP TO 35 KT IMMEDIATELY AHEAD OF
THE FRONT...HIGHEST ALONG THE COAST. RAIN SHOWER ACTIVITY AHEAD OF
THE FRONT SHOULD HELP MIX MARINE LAYER TO MVFR CONDS.
COLD FRONT MOVES W TO E ACROSS THE REGION BETWEEN 14 AND
17Z. SQUALL LINE RIGHT ALONG THE FRONT...WITH LOCALLY HEAVY RAIN
AND ISOLATED THUNDER...SSW GUSTS UP TO 40 KT. WIND SHIFT TO WSW IN
ITS WAKE...WITH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT THROUGH
THE AFTERNOON. CONDITIONS SHOULD IMPROVE TO VFR FAIRLY QUICKLY
AFTER FRONTAL PASSAGE.
WINDS AND GUSTS DIMINISH TONIGHT...WITH JUST SOME CIRRUS ROTATING
AROUND UPPER TROUGH.
OUTLOOK FOR 06Z THU THROUGH SUN...
VFR THROUGH THURSDAY.
A SIMILAR SCENARIO UNFOLDS FOR THU NIGHT THROUGH FRI NIGHT. LOOK FOR
SUB-VFR CONDITIONS IN RAIN...WITH POSSIBLE LLWS...THU NIGHT INTO FRI
MORNING...AS LOW PRESSURE MOVES UP THE OHIO AND ST LAWRENCE
VALLEYS...WHILE ITS ATTENDANT WARM FRONT REMAINS SOUTH OF THE AREA.
THE WARM FRONT COULD BRIEFLY PASS NORTH OF THE AREA RIGHT BEFORE
COLD FROPA AROUND OR JUST AFTER MIDDAY FRI. THIS SHOULD THEN BE
FOLLOWED BY GUSTY WINDS FRI AFTERNOON/EVENING.
&&
.MARINE...
GALE WARNING REMAINS IN EFFECT FOR ALL WATERS. WIND GUSTS IN
PRE-FRONTAL SW FLOW HAVE PEAKED AROUND 35 KT AT SOME OF THE OFFSHORE
BUOYS THIS MORNING...AND WE COULD SEE SIMILAR GUSTS THIS AFTERNOON
WITH OR JUST AFTER COLD FROPA...ESPECIALLY NEAR SHORE...VIA TIGHT
PRESSURE GRADIENT AND STRONG PRESSURE RISES.
WINDS GRADUALLY DIMINISH BELOW SCA TONIGHT FROM SW TO NE AS WEAK
HIGH PRESSURE BUILDS IN...WITH SEAS OVER THE COASTAL OCEAN ZONES
SUBSEQUENTLY SUBSIDING BELOW SCA THURS MORNING.
RELATIVELY QUIET CONDITIONS ON WATERS THURSDAY AFTERNOON AS HIGH
PRESSURE TRANSITS ACROSS THE WATERS.
WINDS INCREASE THURSDAY NIGHT AHEAD OF A COMPLEX LOW PRESSURE
SYSTEM THAT WILL TRACK UP THE SAINT LAWRENCE RIVER VALLEY ON FRIDAY.
THIS SHOULD RETURN SEAS TO SCA LEVELS OVER THE COASTAL OCEAN ZONES
THURSDAY NIGHT...WITH POSSIBLE SCA GUSTS THERE AS WELL. SOUTHERLY
FLOW CONTINUES TO STRENGTHEN FRIDAY...AFTER THE WARM FRONT PUSHES
NORTH OF THE WATERS FRIDAY MORNING...WITH POTENTIAL FOR SCA GUSTS
OVER ALL WATERS FRIDAY. EXPECT WINDS TO GRADUALLY DIMINISH BELOW SCA
FRIDAY NIGHT FROM W TO E...BUT OCEAN SEAS MAY TAKE TILL LATE SAT.
POTENTIAL FOR COASTAL STORM SUN NIGHT/MON.
&&
.HYDROLOGY...
LOOK FOR QPF OF 1/2 TO 1 INCH THU NIGHT INTO FRI MORNING WITH THE
NEXT LOW PRESSURE SYSTEM.
&&
.TIDES/COASTAL FLOODING...
HAVE DROPPED LOW WATER ADVISORY. WESTERLY FLOW LATER THIS
AFTERNOON/TONIGHT COULD PRODUCE NEGATIVE DEPARTURES OF UP TO A
FOOT...BUT THIS IN COMBINATION WITH ASTRONOMICAL LOW TIDES UP TO
-0.5 FT MLLW SHOULD KEEP WATER LEVELS ABOVE -1.8 FT MLLW
LOCAL BENCHMARK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR CTZ005>012.
NY...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NYZ067>081.
NJ...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NJZ002>006-011.
MARINE...GALE WARNING UNTIL 6 PM EST THIS AFTERNOON FOR ANZ330-335-338-
340-345-350-353-355.
&&Hazardous weather outlook, Jan 9, 7:48 AM EST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
748 AM EST WED JAN 9 2008
CTZ005>012-NJZ002>006-011-NYZ067>081-101300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
748 AM EST WED JAN 9 2008
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ338-340-345-350-353-355-101300-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
748 AM EST WED JAN 9 2008
...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ330-335-101300-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
748 AM EST WED JAN 9 2008
...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...
...LOW WATER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EST
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
LOW WATER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jan 9, 7:31 AM EST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
731 AM EST WED JAN 9 2008
CTZ005-009-NJZ002>006-011-NYZ067>077-091600-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
731 AM EST WED JAN 9 2008
A STRONG COLD FRONT OVER EASTERN PENNSYLVANIA WILL CROSS WEST TO
EAST THROUGH THE REGION BETWEEN 9 AND 10 AM. THIS COLD FRONT WILL
BE ACCOMPANIED BY A BRIEF LINE OF MODERATE TO LOCALLY HEAVY RAIN
SHOWERS. MORE IMPORTANTLY...SOUTHERLY WINDS OF 20 TO 30 MPH WITH
GUSTS IN EXCESS OF 40 MPH ARE EXPECTED WITH THE LINE OF SHOWERS.
THEN SOON AFTER...IN THE WAKE OF THE COLD FRONT...WINDS WILL TURN
TO THE WEST AND CONTINUE TO GUST IN EXCESS OF 40 MPH. THOSE
VENTURING OUTSIDE ARE ADVISED TO BE AWARE OF THE RAPIDLY CHANGING
CONDITIONS. WINDS OF THIS STRENGTH CAN RESULT IN DOWNED TREE LIMBS
AND POWER LINES. PLEASE SECURE OR TAKE IN ANY REMAINING HOLIDAY
DECORATIONS...AS WELL AS TRASH RECEPTACLES AS SOON AS POSSIBLE.
Special weather statement, Jan 9, 7:57 AM EST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
757 AM EST WED JAN 9 2008
CTZ005-009-NJZ002>006-011-NYZ067>074-091600-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-
757 AM EST WED JAN 9 2008
A STRONG COLD FRONT OVER EASTERN PENNSYLVANIA WILL CROSS WEST TO
EAST THROUGH THE REGION BETWEEN 9 AND 10 AM. THIS COLD FRONT WILL
BE ACCOMPANIED BY A BRIEF LINE OF MODERATE TO LOCALLY HEAVY RAIN
SHOWERS. MORE IMPORTANTLY...SOUTHERLY WINDS OF 20 TO 30 MPH WITH
GUSTS IN EXCESS OF 40 MPH ARE EXPECTED WITH THE LINE OF SHOWERS.
THEN SOON AFTER...IN THE WAKE OF THE COLD FRONT...WINDS WILL TURN
TO THE WEST AND CONTINUE TO GUST IN EXCESS OF 40 MPH. THOSE
VENTURING OUTSIDE ARE ADVISED TO BE AWARE OF THE RAPIDLY CHANGING
CONDITIONS. WINDS OF THIS STRENGTH CAN RESULT IN DOWNED TREE LIMBS
AND POWER LINES. PLEASE SECURE OR TAKE IN ANY REMAINING HOLIDAY
DECORATIONS...AS WELL AS TRASH RECEPTACLES AS SOON AS POSSIBLE.
NYZ075>077-091600-
KINGS (BROOKLYN)-QUEENS-NASSAU-
757 AM EST WED JAN 9 2008
A STRONG COLD FRONT OVER EASTERN PENNSYLVANIA WILL CROSS WEST TO
EAST THROUGH THE REGION AROUND 10 AM. VISIBILITIES WILL BE REDUCED
TO 1/4 MILE OR LESS AT TIME IN FOG AHEAD OF THE FRONT. MOTORISTS
ARE ADVISED TO USE CAUTION DURING THE MORNING COMMUTE DUE TO THE
DRASTICALLY REDUCED VISIBILITIES.
THE COLD FRONT WILL BE ACCOMPANIED BY A BRIEF LINE OF MODERATE TO
LOCALLY HEAVY RAIN SHOWERS. MORE IMPORTANTLY...SOUTHERLY WINDS OF
20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH ARE EXPECTED WITH THE
LINE OF SHOWERS. THEN SOON AFTER...IN THE WAKE OF THE COLD
FRONT...WINDS WILL TURN TO THE WEST AND CONTINUE TO GUST IN EXCESS
OF 40 MPH. THOSE VENTURING OUTSIDE ARE ADVISED TO BE AWARE OF THE
RAPIDLY CHANGING CONDITIONS. WINDS OF THIS STRENGTH CAN RESULT IN
DOWNED TREE LIMBS AND POWER LINES. PLEASE SECURE OR TAKE IN ANY
REMAINING HOLIDAY DECORATIONS...AS WELL AS TRASH RECEPTACLES AS
SOON AS POSSIBLE.
NYZ078>081-091600-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
757 AM EST WED JAN 9 2008
VISIBILITIES WILL BE REDUCED TO 1/4 MILE OR LESS AT TIMES IN FOG
THROUGH 11 AM...AHEAD OF AN APPROACHING COLD FRONT. MOTORISTS ARE
ADVISED TO USE CAUTION DURING THE MORNING COMMUTE DUE TO THE
DRASTICALLY REDUCED VISIBILITIES.
Strong Wind, Northern New Haven
- When
- January 9, 12:51 PM EST
- Where
- Northern New Haven forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.443, -72.965 (the zone’s center; the record gives no point)
A building under construction, near the Oxford Greens Housing Development, had a partial collapse along its south and east sides.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, January 9, 20085 deaths · 38 injured · 1 event
- High Wind in New York, January 9, 2008$3.8 million · 64 kt wind · 12 events
- Damaging Winds in New York, January 9, 2008$450,000 · 65 kt wind · 36 events
- Damaging Winds and High Wind in Ohio, January 9, 2008$582,000 · 75 kt wind · 30 events
- High Wind in New York, January 9, 2008$950,000 · 60 kt wind · 7 events
- High Wind in Ohio, January 9, 2008$635,000 · 50 kt wind · 11 events
- Strong Wind in Vermont, January 9, 2008$160,000 · 16 events
- High Wind in West Virginia, January 9, 2008$250,000 · 50 kt wind · 5 events
- Damaging Winds and High Wind in Pennsylvania, January 9, 2008$60,000 · 73 kt wind · 6 events
- Strong Wind in New York, January 9, 2008$50,000 · 2 events
- High Wind in Ohio, January 9, 2008$28,000 · 50 kt wind · 3 events
- Strong Wind in New Jersey, January 9, 2008$13,000 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78363.